ADVERTISEMENT

Q. Is Thyroxine an effective medication for under-functioning of the thyroid?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 09, 2018 and last reviewed on: Oct 19, 2022

Hello doctor,

I am a 46-year-old female, and I am pre-menopausal. My present weight is 54.5 kg, and my height is 158 cm. Eight years ago, I have been diagnosed with under-functioning of my thyroid and since then I have been taking the medication, Thyroup. I started this medication at 25 mcg. But, as the dosage was unable to keep my TSH level within normal limits, doctors increased the dosage. Gradually, the dosage increased from 25 mcg daily to 150 mcg daily. I got my blood tested yesterday and again I found that TSH was still high. I do not know if the dosage is still to be increased or changed or something else has to be done. I feel there are hormonal disturbances at this age. I feel I have pain in my legs and heels. I experience symptoms of indigestion and difficult to control my weight. I have stomachache very often, more particularly when I eat a banana, whether half-ripe or ripe. I also have stiffness in my shoulders. I request you to advise me in this regard.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I just read your query.

  1. From what you have mentioned, it appears that you have hypothyroidism.
  2. From seeing your recent TSH (thyroid-stimulating hormone) values in your recent reports (attachments removed to protect patient identity), I suggest that you must increase the dose of Thyroup (Thyroxine) to 175 mcg once daily. Consult your specialist doctor, discuss with him or her, and take the medicines with their consent.
  3. Repeat your thyroid function test after six weeks, and we will review again.

Hope you find my advice beneficial. Good luck.

Thank you doctor,

Can you suggest any remedy for stomach ache and stiffness in shoulders?

#

Hello,

Welcome back to icliniq.com.

  1. It would be better if you could tell more about your stomach ache. Nonetheless, I suggest you can still take tablet Hyoscine 10 mg once a day as and when needed.
  2. For stiffness in the neck, I suggest you take capsule Relaxon (Chlorzoxazone 250 mg + Paracetamol 300 mg) twice a day for three to five days. Apply Diclofenac gel over it as well thrice a day as long as necessary. Consult your specialist doctor, discuss with him or her and take the medicines with their consent.
  3. I presume that you are not pregnant.

Hope you find my advice beneficial.

Good luck.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Do low TSH level and Low FT4 mean hyperthyroid?

Hello doctor, I am currently having acne on my cheeks and I am applying Benzoyl peroxide gel on my acne. It only reduces the inflammation but bumps are not reducing. I also have pigmentation caused by acne before. What may be the reason? I usually ge...   Read full

Will increased TSH level harm the baby's brain growth?

Hello doctor, I am currently having acne on my cheeks and I am applying Benzoyl peroxide gel on my acne. It only reduces the inflammation but bumps are not reducing. I also have pigmentation caused by acne before. What may be the reason? I usually ge...   Read full

Can hypothyroidism cause joint pain, shivering and fever?

Hello doctor, I am currently having acne on my cheeks and I am applying Benzoyl peroxide gel on my acne. It only reduces the inflammation but bumps are not reducing. I also have pigmentation caused by acne before. What may be the reason? I usually ge...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.